Alert archive / Alabama / Special Weather Statements in 2017
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 15, 2017, 3:00 PM CDT for Dale County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2017, 3:00 PM CDT (20:00 UTC)
- Expired
- Aug 15, 2017, 3:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
County Dale County, AL
The radar
The Ft Rucker radar (KEOX), 19 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 943 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
438
WWUS82 KTAE 152000
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
300 PM CDT TUE AUG 15 2017
ALZ066-069-152045-
Dale AL-Houston AL-
300 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALE AND NORTHWESTERN
HOUSTON COUNTIES UNTIL 345 PM CDT...
At 300 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Daleville, moving northeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Daleville, Ozark, Fort Rucker, Dothan, Midland City, Newton,
Pinckard, Clayhatchee, Grimes, Napier Field, Hollis Dairy Road, Hunt
Field, Waterford, Knox Field, Ewell, Cairns Aaf, Dale County Lake,
Wicksburg, Sylvan Grove and Dean Church Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3149 8564 3135 8542 3132 8542 3119 8555
3120 8563 3126 8577
TIME...MOT...LOC 2000Z 227DEG 9KT 3126 8568
$$
ADLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 15, 1:22 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 15, 1:22 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
222 PM EDT Tue Aug 15 2017
.NEAR TERM [Through Tonight]...
A band of showers and thunderstorms stretching from SE Alabama and
the Florida Panhandle into the FL Big Bend is currently moving
northeastward across our area. Ample deep layer moisture (PWAT
values over 2.0") and MLCAPE above 2000 J/kg will maintain these
showers/storms through the late afternoon as they move
northeastward. However, mid-level dry air should reduce coverage of
precipitation once the showers and storms move into our northeastern
areas; therefore have PoPs tapering off to the north and east across
parts of SW Georgia. Expect mainly dry conditions from this evening
through the overnight hours as instability decreases and CIN
develops in the wake of this afternoon's showers and thunderstorms.
Overnight lows will be in the mid 70s inland, with upper 70s
expected along the Gulf Coast.
.SHORT TERM [Wednesday Through Thursday Night]...
Deep layer ridging, above normal moisture levels, and westerly
flow will favor an active seabreeze pattern with the best coverage
of storms across north Florida over the next few days. On
Thursday, there's the possibility for some slightly lower PoPs
west of the Apalachicola and Chattahoochee rivers as models
indicate a plume of drier mid-level air infiltrating from the
Gulf. Otherwise, highs will be in the lower to middle 90s with
heat indices around 105 degrees.
.LONG TERM [Friday Through Tuesday]...
The deep layer ridging pattern will begin to break down during the
extended range as a northern stream trough moves through the
Middle Mississippi and Ohio Valleys, and a TUTT moves west through
the Florida Straits and the Gulf. Convection on Friday will likely
still be dominated by the seabreeze. On Saturday, more widespread
storms are expected in an area of increased synoptic ascent ahead
of the northern stream trough and the TUTT. PoPs may then be a
little lower than average through early next week as dry air
overspreads the region in the wake of the TUTT. Highs will
generally be in the lower 90s with heat indices around 100
degrees.
&&
.AVIATION [Through 18Z Wednesday]...
Clusters of thunderstorms are currently moving northeastward across
southern AL and the FL Panhandle, with brief periods of visibility
reductions and gusty winds. These will likely impact TLH and DHN
within the next couple of hours, and scattered showers/storms should
continue at ECP. ABY and VLD also could see scattered showers and
storms later this afternoon. Expect VFR conditions to return this
evening as showers/storms dissipate.
&&
.MARINE...
Light winds and low seas are expected over the next several days,
with the best chance for showers and storms between midnight and
noon.
&&
.FIRE WEATHER...
Hazardous fire weather conditions not expected across the region for
the remainder of the week as RHs will remain above critical levels
and chances for wetting rains remain high.
&&
.HYDROLOGY...
Scattered summertime storms are not expected to cause any
widespread flooding concerns, though isolated minor flooding
could be possible in urban areas experiencing a strong storm.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 91 75 91 74 / 10 50 20 60 20
Panama City 77 88 80 89 80 / 20 30 20 30 30
Dothan 74 92 75 92 75 / 20 30 30 30 20
Albany 75 92 75 92 76 / 20 30 30 40 30
Valdosta 73 91 74 90 73 / 10 40 30 50 30
Cross City 76 92 75 90 75 / 10 40 20 50 30
Apalachicola 77 89 78 89 78 / 20 40 20 40 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
Coastal Gulf.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Lahr
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Lahr
MARINE...Harrigan
FIRE WEATHER...Pullin
HYDROLOGY...HarriganIn the hours before
Special weather statement, Aug 15, 11:38 AM CDT, 3 hours 22 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1238 PM EDT TUE AUG 15 2017 FLZ013-026-151730- Liberty FL-Calhoun FL- 1238 PM EDT TUE AUG 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA AND NORTHWESTERN LIBERTY COUNTIES IN BIG BEND OF FLORIDA UNTIL 130 PM EDT/1230 PM CDT/... At 1238 PM EDT/1138 AM CDT/, National Weather Service doppler radar indicated a strong thunderstorm near Blountstown, moving northeast at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Blountstown, Bristol, Marysville, Telogia, Kennys Mill, Estiffanulga, Abe Springs, Sharpstown, Woods and Hugh Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3024 8507 3036 8518 3055 8495 3034 8479 TIME...MOT...LOC 1638Z 242DEG 10KT 3034 8507 ADL
Special weather statement, Aug 15, 11:59 AM CDT, 3 hours 1 minute before
Special Weather Statement National Weather Service Tallahassee FL 1259 PM EDT TUE AUG 15 2017 FLZ016-017-026-151745- Liberty FL-Gadsden FL-Leon FL- 1259 PM EDT TUE AUG 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GADSDEN...CENTRAL LIBERTY AND SOUTHWESTERN LEON COUNTIES UNTIL 145 PM EDT... At 1259 PM EDT, National Weather Service doppler radar indicated a strong thunderstorm 14 miles east of Blountstown, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hosford, Lowry, Telogia, Bloxham, Clio and Sawdust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3029 8490 3040 8497 3055 8467 3031 8459 TIME...MOT...LOC 1659Z 254DEG 13KT 3036 8483 ADL
Special weather statement, Aug 15, 12:02 PM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
102 PM EDT TUE AUG 15 2017
FLZ027-118-127-151745-
Coastal Wakulla FL-Coastal Jefferson FL-Inland Wakulla FL-
102 PM EDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WAKULLA COUNTY UNTIL 145
PM EDT...
At 102 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Crawfordville, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crawfordville, Woodville, St. Marks, Wakulla, Newport, Shadeville,
Hyde Park, Wakulla Springs, Arran, Tully, Vereen, Plum Orchard,
Panacea, Shell Point, Port Leon, Medart, Wakulla Beach, Spring Creek
and Liveoak Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3017 8450 3028 8424 3027 8415 3009 8400
3000 8437
TIME...MOT...LOC 1702Z 254DEG 13KT 3012 8432
ADLSpecial weather statement, Aug 15, 2:28 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
228 PM CDT TUE AUG 15 2017
ALZ065-152015-
Coffee AL-
228 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COFFEE COUNTY UNTIL
315 PM CDT...
At 228 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Elba, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Elba, Lee, Pine Level, Wise Mill, Curtis, Carl Folsom A/p, Danleys
Crossroads, Bluff Spring and Zoar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
3155 8614 3158 8607 3142 8598 3137 8620
TIME...MOT...LOC 1928Z 249DEG 11KT 3144 8616
ADLSpecial weather statement, Aug 15, 2:41 PM CDT, 19 minutes before
Special Weather Statement National Weather Service Tallahassee FL 241 PM CDT TUE AUG 15 2017 ALZ065-152030- Coffee AL- 241 PM CDT TUE AUG 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COFFEE COUNTY UNTIL 330 PM CDT... At 240 PM CDT, National Weather Service doppler radar indicated a strong thunderstorm near Elba, moving east at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Elba, Wise Mill, Mixons Crossroads, Tabernacle, Victoria, Arcus, Eanon, Lowry Mill, Woodland Grove Church and Camp Humming Hills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3143 8605 3156 8606 3158 8585 3144 8585 TIME...MOT...LOC 1940Z 263DEG 11KT 3149 8600 ADL
Special weather statement, Aug 15, 3:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
300 PM CDT TUE AUG 15 2017
ALZ066-069-152045-
Dale AL-Houston AL-
300 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALE AND NORTHWESTERN
HOUSTON COUNTIES UNTIL 345 PM CDT...
At 300 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Daleville, moving northeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Daleville, Ozark, Fort Rucker, Dothan, Midland City, Newton,
Pinckard, Clayhatchee, Grimes, Napier Field, Hollis Dairy Road, Hunt
Field, Waterford, Knox Field, Ewell, Cairns Aaf, Dale County Lake,
Wicksburg, Sylvan Grove and Dean Church Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3149 8564 3135 8542 3132 8542 3119 8555
3120 8563 3126 8577
TIME...MOT...LOC 2000Z 227DEG 9KT 3126 8568
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 9:33 AM CDT | Rip Current Statement | TAE | Gulf | 13 hr |
| Aug 15, 10:00 AM CDT | Special Weather Statement | TAE | Walton | 45 min |
| Aug 15, 11:38 AM CDT | Special Weather Statement | TAE | Liberty | 52 min |
| Aug 15, 11:59 AM CDT | Special Weather Statement | TAE | Liberty | 46 min |
| Aug 15, 12:02 PM CDT | Special Weather Statement | TAE | Wakulla | 43 min |
| Aug 15, 2:28 PM CDT | Special Weather Statement | TAE | Coffee | 47 min |
| Aug 15, 2:41 PM CDT | Special Weather Statement | TAE | Coffee | 49 min |
Nearby
Special Weather Statements in Alabama, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.